Lisinopril dosage for increasing Ejection Fraction

Posted by thankful @thankful, Sep 17 4:33pm

I had a Heart Attack back in May of 2014 and one of the meds I was given at the hospital was Lisinopril. Before I left the hospital my Cardiologist told me my EF was in the low 30's and the Lisinopril would help with that. I was on a dose of 2.5 mg. per day and remained on that dosage until this last year.
I have been meeting with a PA and he is far more responsive then my Cardiologist ever was and about 9 months ago he started suggesting that I begin to raise the amount of Lisinopril I was taking to 40 mg. That really surprised me to hear this! He told me today you would start at 20 mg. while you are still in the hospital and bump it up to 40 within months. We had a discussion about this and he said more recent data has shown that patients taking that higher dose stand to improve their EF because this drug is able to help "Remodel" your heart.
The one issue he told me to be aware of is to watch my blood pressure. Sometimes Lisinopril will lower your blood pressure below 90 and one can become dizzy especially when getting up off a chair, couch, etc. My blood pressure usualy is from 95/58 to 106/62. I have never felt dizzy.
I'm now up to 30 mg.
My question to all of you have you had similar experiences and what dosages have you been on?
Thanks much!
Jim @thankful

The first blood pressure medication I took was lisinopril however it made me cough nonstop and I had to stop and switched to valsartan which I’ve been on for years.

REPLY

I was diagnosed with heart failure and EF of 27% a few months ago. My diagnosis began when my GP found a heart murmur about 2 years ago with stethoscope during a routine checkup and I went through a couple of EKG and Stress Tests over the next several months. I have never experienced any symptoms at all. I have taken my blood pressure daily for the last 2 years and it was an average of about 125/83. This year, before I began taking Lisinopril on June 16, it was an average of 123/83 with no swings above 140/90 and only a very few instances at those levels. My GP put me on Lisinopril 10 mg per day but a week later my cardiologist dropped the dose to 5 mg per day saying that is where he normally starts patients. Since I started the Lisinopril my blood pressure average is 106/72. The lowest it has been is 66/90. Thats when I noted the lightheadedness . That has only occurred a couple of times. Even when my blood pressure is approximately the same low levels I typically don't experience lightheadedness. I have had no adverse effects from Lisinopril. I have a cardiologist appointment October 19. Will see if the EF is improved or not. Thanks for your information. This is the first I have heard that Lisinopril would improve EF.

Liked by thankful

REPLY

hello jim. i'm 78 yrs.old heart attack 2004.doc put me on 10 mg/day.pressue every am.155/78.my concern was covid scare it using the ace-2 receptor as it's docking on the human cell.but no problem.wife got covid and recovered.i never had any problem.i'm seeing my fam.care phys.next week to see about increasing mine to 15-20 mg.thanks for your post.good luck,robert<evelyn.nabors@att.net>

REPLY

Jim, My heart issue came on me rather quickly resulting in emergency valve surgery that gave me temporary relief and followed by a heart transplant nine months later. I am now nearly nine months out from the new heart. Prior to all of this I had no markers for heart disease, weighed a taught 160 lbs. and exercised daily. I never took Lisinopril so cannot speak to the effects. I will say that I had blood pressure in the 90s/60/s and some of the meds prior and post valve surgery did lower the BP too much which made me dizzy. That said I want you to be aware of several things. First, please question your doctors, Mayo or otherwise, on what they mean by "remodel" your heart. In the end any treatment for heart disease is just a rear guard battle against a relentless enemy who will take its sweet time in bringing you down. Drugs and diet and other methods will never cure your heart issues. Second, do not obsess of your EF number. It is just a number. I have known people who bemoan their EF in the 20s and act as if the world is ending. I have known others whose EF was less that 10 and walked 14,000 steps the day before their heart transplant. Be strong!
Best always,
s!

Liked by thankful

REPLY
@scottij

Jim, My heart issue came on me rather quickly resulting in emergency valve surgery that gave me temporary relief and followed by a heart transplant nine months later. I am now nearly nine months out from the new heart. Prior to all of this I had no markers for heart disease, weighed a taught 160 lbs. and exercised daily. I never took Lisinopril so cannot speak to the effects. I will say that I had blood pressure in the 90s/60/s and some of the meds prior and post valve surgery did lower the BP too much which made me dizzy. That said I want you to be aware of several things. First, please question your doctors, Mayo or otherwise, on what they mean by "remodel" your heart. In the end any treatment for heart disease is just a rear guard battle against a relentless enemy who will take its sweet time in bringing you down. Drugs and diet and other methods will never cure your heart issues. Second, do not obsess of your EF number. It is just a number. I have known people who bemoan their EF in the 20s and act as if the world is ending. I have known others whose EF was less that 10 and walked 14,000 steps the day before their heart transplant. Be strong!
Best always,
s!

Jump to this post

@scottij– Thanks for your response! The only other scrip I'm on for my heart is a Beta Blocker. I know the body is a amazing thing and often in the first year after a HA I've been told and have read that additional blood vessels will often grow into areas of the heart to supply blood to damaged tissue. I suspect if this is true that could be considered "remodeling of the heart"? Not sure about that?
Still trying to gather opinions from this wonderful Mayo Connect Group!
Jim @thankful

REPLY
Please login or register to post a reply.